Alert archive / Alabama / Small Craft Advisories in 2014
Small Craft Advisory 12, NWS Mobile, AL
NWS Mobile, AL issued this small craft advisory at Feb 6, 2014, 9:34 AM CST. It was in force for 2 hr.
The area
The counties it named.
The facts
- Issued
- Feb 6, 2014, 9:34 AM CST (15:34 UTC)
- Expired
- Feb 6, 2014, 12:00 PM CST
- In force
- 2 hr
- Issued by
- NWS Mobile, AL
The text
As transmitted, in the capitals the NWS used until 2016.
604 WHUS74 KMOB 061534 MWWMOB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MOBILE AL 934 AM CST THU FEB 6 2014 ...A SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL NOON CST TODAY FOR THE BAYS AND NEAR SHORE WATERS... ...A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM CST THIS AFTERNOON FOR THE GULF WATERS OUT 20 NM...AND WILL REMAIN IN EFFECT UNTIL MIDNIGHT CST TONIGHT FOR GULF WATERS 20 TO 60 NM OUT... .STRONG HIGH PRESSURE BUILDS INTO THE REGION THROUGH FRIDAY WITH STRONG OFFSHORE WINDS GRADUALLY SUBSIDING TODAY INTO TONIGHT. GMZ630>635-061800- /O.NEW.KMOB.SC.Y.0012.140206T1534Z-140206T1800Z/ NORTHERN MOBILE BAY-SOUTHERN MOBILE BAY-MISSISSIPPI SOUND- PERDIDO BAY-PENSACOLA BAY SYSTEM-CHOCTAWHATCHEE BAY- 934 AM CST THU FEB 6 2014 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL NOON CST TODAY... THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL NOON CST TODAY. * WINDS: NORTH AROUND 20 KNOTS...EXCEPT 20 TO 25 KNOTS IN LOWER MOBILE BAY AND THE MISSISSIPPI SOUND. * SEAS: BAYS AND INLAND WATERS ROUGH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS... AND/OR SEAS 7 FEET OR HIGHER ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ GMZ650-655-062100- /O.EXT.KMOB.SC.Y.0011.000000T0000Z-140206T2100Z/ COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM- COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM- 934 AM CST THU FEB 6 2014 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 3 PM CST THIS AFTERNOON... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 3 PM CST THIS AFTERNOON. * WINDS: NORTH 20 TO 25 KNOTS. * SEAS: 3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS... AND/OR SEAS 7 FEET OR HIGHER ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ GMZ670-675-062345- /O.CON.KMOB.SC.Y.0011.000000T0000Z-140207T0600Z/ WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM- WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM- 934 AM CST THU FEB 6 2014 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT. * WINDS: NORTH 20 TO 25 KNOTS. * SEAS: 5 TO 7 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS... AND/OR SEAS 7 FEET OR HIGHER ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this small craft advisory went out at Feb 6, 4:25 AM CST, 5 hours 9 minutes earlier.
Area forecast discussion, Feb 6, 4:25 AM CST, 5 hours 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOBILE AL
425 AM CST THU FEB 6 2014
.SHORT TERM (TODAY AND TONIGHT)...A SHORTWAVE CURRENTLY ADVANCING
EAST OF THE RIO GRANDE RIVER VALLEY ADVANCES EASTWARD THEN EJECTS
ACROSS THE LOWER/MID MISSISSIPPI RIVER VALLEY LATE THIS AFTERNOON
INTO EARLY THIS EVENING...AND QUICKLY OFF TO THE NORTHEAST
OVERNIGHT. MODEL SOUNDINGS SHOW THE BEST MOISTURE ASSOCIATED WITH
THIS FEATURE ABOVE 700 MB THIS MORNING AND FAIRLY DRY IN THE
SUBCLOUD LAYER. THE SUBCLOUD LAYER MOISTENS DURING THE AFTERNOON
HOURS...THEN WITH THE PASSAGE OF THE SHORTWAVE SUBSIDENCE WILL LEAD
TO DRYING OVERNIGHT. THE ONSET OF PRECIPITATION IS DIFFICULT TO
PINPOINT AND HAVE USED A BLEND OF MODEL SOUNDINGS AND CURRENT
RADAR/SATELLITE TO BEGIN POPS BY MID MORNING. POPS INCREASE TO
CHANCE/GOOD CHANCE ACROSS THE AREA THIS AFTERNOON THEN TAPER OFF TO
SLIGHT CHANCE TO CHANCE POPS FOR THE SOUTHEASTERN HALF OF THE AREA
THIS EVENING WITH A DRY FORECAST FOR THE REMAINDER OF THE NIGHT.
PRECIPITATION TYPE REMAINS CHALLENGING AND WILL DEPEND ON LIGHT RAIN
FALLING THROUGH THE DRIER SUBCLOUD LAYER WITH WETBULB COOLING
ALLOWING FOR FROZEN PRECIPITATION TO MIX IN WITH THE LIGHT RAIN.
HAVE GONE WITH A MIX OF LIGHT RAIN AND LIGHT SNOW NORTH OF A LINE
FROM NEAR WIGGINS MISSISSIPPI TO NEAR ANDALUSIA ALABAMA. QPF
AMOUNTS WILL BE LOW IN THE MIXED PRECIPITATION PORTION...AND WITH
WARM GROUND TEMPERATURES FROM THE LAST FEW DAYS OF WARMER
TEMPERATURES...NO ACCUMULATION WILL OCCUR. HIGHS TODAY WILL BE IN
THE LOWER FORTIES FOR MOST OF THE AREA WITH LOWS TONIGHT RANGING
FROM THE UPPER TWENTIES OVER INLAND AREAS TO LOWER THIRTIES CLOSER
TO THE COAST. /29
&&
.LONG TERM (FRIDAY THROUGH WEDNESDAY)...TEMPERATURES WILL MODERATE
INTO THE MID/UPPER 50S ON FRIDAY AS UPPER FLOW BECOMES SOUTHWESTERLY
AHEAD OF YET ANOTHER UPPER SHORTWAVE. THIS SHORTWAVE WILL MOVE
ACROSS FRIDAY NIGHT INTO SATURDAY WITH ANOTHER CHANCE OF SHOWERS.
TEMPS ARE EXPECTED TO REMAIN ABOVE FREEZING SO PRECIP WILL REMAIN AS
RAIN. TEMPS WILL CONTINUE TO MODERATE INTO THE LOW AND MID 60S ON
SATURDAY AS ANOTHER SHORTWAVE APPROACHES FROM THE WEST. AS THIS
SHORTWAVE MOVES ACROSS SATURDAY NIGHT INTO SUNDAY IT WILL SEND A
COLD FRONT ACROSS THE AREA. THIS FRONTAL PASSAGE IS EXPECTED TO BE
DRY WITH A COOLER AIRMASS MOVING INTO THE AREA IN THE WAKE OF THE
FRONT SUNDAY INTO MONDAY. TEMPERATURES BEGIN TO MODERATE AGAIN ON
TUESDAY AS A MUCH STRONGER SHORTWAVE IS FORECAST TO APPROACH THE
AREA. RAIN CHANCES INCREASE DURING THE MIDDLE OF NEXT WEEK AS THE
GFS AND ECMWF DEVELOP A SFC LOW AND TRACK IT ACROSS THE REGION. /13
&&
.AVIATION (12Z ISSUANCE)...A VFR CEILING NEAR 6-11 KFT CONTINUES
THROUGH THE EARLY EVENING HOURS WITH SCATTERED MID/HIGH CLOUDS FOR
THE REMAINDER OF THE PERIOD. NORTHERLY WINDS 12-15 KNOTS THIS
MORNING SUBSIDE TO 5-8 KNOTS BY THIS EVENING. WILL HAVE VCSH LATE
THIS MORNING THEN PREVAILING LIGHT RAIN FOR THE AFTERNOON
HOURS...THEN BECOMING DRY THIS EVENING. /29
&&
.MARINE...STRONG HIGH PRESSURE BUILDS INTO THE REGION THROUGH FRIDAY
WITH STRONG OFFSHORE WINDS GRADUALLY SUBSIDING. HAVE STAYED WITH
THE SMALL CRAFT ADVISORY ENDING FOR THE BAYS AND INLAND WATERS BY
15Z AND THE NEAR SHORE WATERS BY 18Z...BUT HAVE EXTENDED THE
ADVISORY FOR THE 20-60 NM PORTION UNTIL 06Z FRIDAY DUE TO WINDS
PERSISTING NEAR 20 KNOTS. LIGHT TO MODERATE NORTHEAST WINDS FRIDAY
NIGHT SWITCH TO THE SOUTHEAST ON SATURDAY AS HIGH PRESSURE WEAKENS
AND A COLD FRONT APPROACHES FROM THE PLAINS. THE COLD FRONT MOVES
THROUGH THE MARINE AREA SUNDAY MORNING WITH A LIGHT TO MODERATE
NORTHERLY FLOW IN THE WAKE OF THE FRONT...WHICH BECOMES EASTERLY BY
MONDAY NIGHT. /29
&&
.PRELIMINARY POINT TEMPS/POPS...
MOBILE 43 29 56 41 64 / 50 20 10 40 20
PENSACOLA 43 34 56 44 64 / 40 30 10 50 20
DESTIN 45 37 57 46 64 / 40 30 10 50 20
EVERGREEN 43 28 56 36 63 / 40 20 05 40 20
WAYNESBORO 42 26 52 34 62 / 40 10 05 30 10
CAMDEN 43 27 53 34 61 / 40 10 10 40 20
CRESTVIEW 44 31 59 40 66 / 30 30 10 50 20
&&
.MOB WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
FL...NONE.
MS...NONE.
GM...SMALL CRAFT ADVISORY UNTIL NOON THURSDAY FOR THE FOLLOWING
ZONES: COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20
NM...COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT
20 NM...
SMALL CRAFT ADVISORY UNTIL 9 AM THURSDAY FOR THE FOLLOWING
ZONES: CHOCTAWHATCHEE BAY...MISSISSIPPI SOUND...NORTHERN
MOBILE BAY...PENSACOLA BAY SYSTEM...PERDIDO BAY...SOUTHERN
MOBILE BAY...
SMALL CRAFT ADVISORY UNTIL MIDNIGHT FRIDAY FOR THE FOLLOWING
ZONES: WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60
NM...WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO
60 NM...
&&Hazardous weather outlook, Feb 6, 4:22 AM CST, 5 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOBILE AL 422 AM CST THU FEB 6 2014 ALZ051>064-FLZ001>006-MSZ067-075-076-078-079-071030- CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW- ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE- LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA- COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-WAYNE-PERRY- GREENE-STONE-GEORGE- 422 AM CST THU FEB 6 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ALABAMA...SOUTHWEST ALABAMA...NORTHWEST FLORIDA AND SOUTHEAST MISSISSIPPI. .DAY ONE...TODAY AND TONIGHT LIGHT RAIN MAY BECOME MIXED WITH LIGHT SNOW TODAY INTO EARLY THIS EVENING GENERALLY NORTH OF A LINE FROM WIGGINS MISSISSIPPI TO ANDALUSIA ALABAMA. NO ACCUMULATION IS EXPECTED. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF SKYWARN SEVERE STORM SPOTTER NETWORKS IS NOT EXPECTED THROUGH WEDNESDAY. GMZ630>635-650-655-670-675-071030- NORTHERN MOBILE BAY-SOUTHERN MOBILE BAY-MISSISSIPPI SOUND- PERDIDO BAY-PENSACOLA BAY SYSTEM-CHOCTAWHATCHEE BAY- COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM- COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM- WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM- WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM- 422 AM CST THU FEB 6 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE COASTAL WATERS OF ALABAMA AND NORTHWEST FLORIDA. .DAY ONE...TODAY AND TONIGHT STRONG OFFSHORE WINDS WILL LIKELY CREATE HAZARDOUS CONDITIONS FOR SMALL CRAFT OVER BAYS AND INLAND WATERS...AS WELL AS GULF WATERS OUT 20 NM THIS MORNING. HAZARDOUS CONDITIONS FOR SMALL CRAFT DUE TO STRONG OFFSHORE WINDS WILL PERSIST THROUGH THIS EVENING FOR GULF WATERS 20 TO 60 NM OFFSHORE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 6, 1:23 PM CST | Winter Weather Advisory | MOB | Choctaw, Clarke, Monroe, Washington, Wilcox | 4 hr |
Nearby
Small Craft Advisories in Alabama, 2014Every small craft advisory in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.